Hail, Otero
- When
- August 9, 11:15 AM MST to 11:20 AM MST
- Where
- Otero County, Sacramento
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.780, -105.550
Hail ranging from nickel to quarter size fell at the Sacramento Post Office.
Severe thunderstorms formed within a moist and unstable air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
Severe thunderstorms formed within a moist and unstable air mass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 9, 2:20 AM MST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 AM MDT THU AUG 9 2007 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEXT MEXICO AND WESTERN TEXAS WHILE UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. AS A RESULT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND FRIDAY. WARM AND MOSTLY DRY WEATHER IS EXPECTED OVER THE WEEKEND AND NEXT WEEK AS HIGH PRESSURE MOVES INTO THE SOUTHWESTERN UNITED STATES. && .DISCUSSION... REGIONAL PATTERN WILL BE DOMINATED BY UPPER RIDGE WITH AN EAST- WEST AXIS EXTENDING ACROSS NORTHERN NEW MEXICO INTO FRIDAY. SEVERAL WEAK UPPER WAVES SUGGESTED BY BOTH SATELLITE IMAGES AND SHORT TERM MODEL DATA WILL APPROACH REGION FROM THE EAST AND SOUTHEAST TODAY AND THIS EVENING WHILE DEEP EAST TO SOUTHEAST FLOW PROVIDES MOISTURE TRANSPORT. PRECIPITABLE WATER AMOUNTS WILL REMAIN RATHER HIGH TODAY AND FRIDAY WITH VALUES ABOVE 1.2 INCHES MOST AREAS. FORECASTED SOUNDINGS ALSO SHOWING MODERATE INSTABILITY WITH CAPES FROM 1000 TO 2000 J/KG DURING THE LATE AFTERNOON/EARLY EVENING THUS EXPECT SCATTERED CONVECTION BY EARLY THIS EVENING OVER MOST AREAS. ABUNDANT DEEP MOISTURE AND LOW CLOUD LAYER WIND SPEEDS INDICATE HEAVY RAINFALLS OVER ISOLATED LOCATIONS. MODELS HAVE BEEN VERY CONSISTENT EACH RUN IN EXPANDING RIDGE ACROSS THE SOUTHERN ROCKIES NEXT SEVERAL DAYS WITH AN ASSOCIATED 500 MB HEIGHT CENTER REFORMING OVER NORTHERN NEW MEXICO. THIS WILL BRING WEAK LARGE SCALE PERSISTENT SUBSIDENCE ACROSS THE CWA AFTER TODAY WITH CIRCULATION AROUND THE HIGH ADVECTING WARMER DRIER CONTINENTAL AIR ALOFT INTO REGION. FINALLY PATTERN CHANGE WILL ALSO TEND DEFLECT/SHUNT BOTH DEEPER MOISTURE AND EMBEDDED WAVES SOUTH AND WEST OF THE CWA. THUS EXPECT CONVECTIVE POTENTIAL WILL SLOWLY DIMINISH AFTER TODAY WITH MAINLY ISOLATED STORMS FRIDAY AND CONVECTION LIMITED TO MOUNTAINS SUNDAY AND BEYOND. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS MAINLY FROM 21Z-04Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 98 73 97 / 20 30 10 20 10 SIERRA BLANCA TX 97 72 98 71 96 / 20 20 10 20 10 LAS CRUCES 96 70 97 70 97 / 20 30 10 20 10 ALAMOGORDO 96 70 97 71 96 / 20 30 10 20 10 CLOUDCROFT 74 49 75 49 74 / 30 30 20 30 20 TRUTH OR CONSEQUENCES 95 70 96 69 95 / 20 20 10 20 10 SILVER CITY 86 64 87 62 88 / 30 20 20 20 20 DEMING 96 70 97 69 97 / 20 20 10 20 10 LORDSBURG 96 69 97 68 95 / 20 20 10 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT THU AUG 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
The Holloman AFB radar (KHDX), 63 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail ranging from nickel to quarter size fell at the Sacramento Post Office.
Winds estimated at 60 mph downed power poles in Boles Acres. Power was knocked out in parts of nearby Alamogordo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58385, 58383.